|On and off low grade fever
Jul 12, 2009
I found out I was HIV + in February. My test was TC 120 and virus loaded is too high that is way off the chart. the Dr. put me on med (Isentress and truvada) also Bactrim ds to since my TC is lower. I starting to be better in April and I am able to so anything, like workout, playing sport, doing my normal stuff. In June 1st, I went back to the Dr. they did the test for me again, CD4 was 390 and virus loaded is undetectable. the Dr. told me that I can stop the bactrim cause my TC is good. A week after I stop the bactrim. I started to feel weak, shortness of breath just from walking up the stair. now I even have low grade fever most of the night time. The Dr. put me back on Bactrim for three week 6 pills day. the can't found anything wrong with me. he told me that is might be cause my TC was low and now is waken. I am not sure what's is that about. so I want to know is this normal?
Response from Dr. Frascino
It is not normal to be weak, feel short of breath with minimal exertion and have a low-grade fever!
You may have been taken off primary PCP (Pneumocystis carinii pneumonia) prophylaxis too soon. You were placed on Bactrim in February because your CD4 count was under 200. (It was 120.) The current guidelines suggest primary prophylaxis for PCP can be discontinued when the CD4 count increases to greater than 200 for longer than three months. Your CD4 count had risen to 390 by June 1st; however, we do not know if your CD4 count has been above 200 for a full three months. Possibly it was, but we don't know for certain. At any rate, a thorough evaluation for PCP and other opportunistic processes is definitely warranted.
Is what my doctor did normal practice?
I want to die when am old!
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.